Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Vyvance and a 9 year old.....

Posted by on Nov. 11, 2016 at 7:27 AM
  • 14 Replies
Wednesday my son was put on vyvance for an ADHD diagnoses. This is the first time he has ever been medicated and in fact the first time he has been diagnosed. We've known there was a potential issue but was hoping it was a maturity thing and he would grow out of it. Unfortunately this doesn't seem to be the case and school is just becoming miserable for him, his teacher, and his classmates. So, We bit the bullet and agreed to the medication. Vyvance is an instant acting medicine and yesterday his was his first day taking it. His teacher said yesterday was amazing for him. He had a great day.
My problem is that he has literally not slept. At all. Not even a doze all night long. Has anyone seen this with this kind of medicine?

I am calling his Dr first thing this morning but I'm wondering if it's a common occurrence.
by on Nov. 11, 2016 at 7:27 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 1 on Nov. 11, 2016 at 7:29 AM
I don't get how moms put their kids on mind altering drugs and are then surprised about this kind of thing.
krazymom2boyz
by Member on Nov. 11, 2016 at 7:34 AM
1 mom liked this
And you won't, until and unless you see first hand why it's needful. When you look into your baby's eyes as he cries and cries that he tries so hard to concentrate and do what he's supposed but his brain won't let him, then will you know why.

Quoting Anonymous 1: I don't get how moms put their kids on mind altering drugs and are then surprised about this kind of thing.
krazymom2boyz
by Member on Nov. 11, 2016 at 7:40 AM
Bump
krazymom2boyz
by Member on Nov. 11, 2016 at 7:50 AM
Bump
Savmaralamommy
by on Nov. 11, 2016 at 8:22 AM
What time did you give it to him? Can I ask what dose he's on? My dd is 13. She's been on vyvanse since she was 6.... She started at 20mg and then went to 30....we tried 40 once and she couldn't sleep and had tics....I will say she sleeps only about 8 hours a night....the side effects are usually more pronounced in the beginning and tend to lessen as the person gets used to the meds....yes its common to be less sleepy but it could be he needs a lower dose. Good luck
krazymom2boyz
by Member on Nov. 11, 2016 at 8:29 AM
He's on 20mg and I gave it to him at 8am. He's still going strong and is hyper even for him. I'm seriously considering keeping him home from school today.

Quoting Savmaralamommy: What time did you give it to him? Can I ask what dose he's on? My dd is 13. She's been on vyvanse since she was 6.... She started at 20mg and then went to 30....we tried 40 once and she couldn't sleep and had tics....I will say she sleeps only about 8 hours a night....the side effects are usually more pronounced in the beginning and tend to lessen as the person gets used to the meds....yes its common to be less sleepy but it could be he needs a lower dose. Good luck
Anonymous
by Anonymous 2 on Nov. 11, 2016 at 8:32 AM

ADHD medicine, when taken by someone without issues, is like being on speed. That seems to be what's going on now. He has either been misdiagnosed or he needs a medication without a stimulant in it. 

Savmaralamommy
by on Nov. 11, 2016 at 8:34 AM
That's a very low dose....hmmmm....so did it help him at school at all? The thing about stimulants is that they calm down the brain but they tend to affect the rest of the body...i.e.: elevated heart rate, suppressed appetite and not being tired. But if his whole body and brain are wired then the med isnt working. My nephew was on all kinds of adhd meds...none worked. Turned out he's not really Adhd. Has just a super hyper kid.

Quoting krazymom2boyz: He's on 20mg and I gave it to him at 8am. He's still going strong and is hyper even for him. I'm seriously considering keeping him home from school today.

Quoting Savmaralamommy: What time did you give it to him? Can I ask what dose he's on? My dd is 13. She's been on vyvanse since she was 6.... She started at 20mg and then went to 30....we tried 40 once and she couldn't sleep and had tics....I will say she sleeps only about 8 hours a night....the side effects are usually more pronounced in the beginning and tend to lessen as the person gets used to the meds....yes its common to be less sleepy but it could be he needs a lower dose. Good luck
krazymom2boyz
by Member on Nov. 11, 2016 at 8:39 AM
I agree. His Dr is very cautious about diagnosing these types of things so, after his p/t conferences where the only problems he's having is concentrating, focusing, and being calm enough to get things done, then his Dr agreed I ran with it. It appears we were wrong.

Quoting Anonymous 2:

ADHD medicine, when taken by someone without issues, is like being on speed. That seems to be what's going on now. He has either been misdiagnosed or he needs a medication without a stimulant in it. 

krazymom2boyz
by Member on Nov. 11, 2016 at 8:40 AM
His teacher said school was like night and day. He was focused and calm and got twice the work done that he is usually able to do. And I noticed a difference when I picked him up. He was able to tell me about his day without tripping over his words in his haste to get it all out. He actually sat I the car instead of bouncing like a pinball.

Quoting Savmaralamommy: That's a very low dose....hmmmm....so did it help him at school at all? The thing about stimulants is that they calm down the brain but they tend to affect the rest of the body...i.e.: elevated heart rate, suppressed appetite and not being tired. But if his whole body and brain are wired then the med isnt working. My nephew was on all kinds of adhd meds...none worked. Turned out he's not really Adhd. Has just a super hyper kid.
Quoting krazymom2boyz: He's on 20mg and I gave it to him at 8am. He's still going strong and is hyper even for him. I'm seriously considering keeping him home from school today.
Quoting Savmaralamommy: What time did you give it to him? Can I ask what dose he's on? My dd is 13. She's been on vyvanse since she was 6.... She started at 20mg and then went to 30....we tried 40 once and she couldn't sleep and had tics....I will say she sleeps only about 8 hours a night....the side effects are usually more pronounced in the beginning and tend to lessen as the person gets used to the meds....yes its common to be less sleepy but it could be he needs a lower dose. Good luck
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)